MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT: 19 GA; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT: 19 GA; ANESTHESIA CONDUCTION CATHETER
Catalog Number ASK-05500-SC1
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "while placing an epidural, clinician utilized the 30 ga injection needle within their kit.When the clinician was advancing the needle , it then broke off inside of the patient.The patient now had to get a scan to see where the needle was, so they could safely remove it.Additional information: "the patient is fine and healthy now.The needle broke off, so it had to be surgically removed by a neurosurgeon.It was uncomfortable for the patient.".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of the 30ga injection needle breaking during use could not be confirmed based on the sample received.The actual complaint sample was not returned; only a representative sample was received.Visual inspection of the returned sample revealed no defects or anomalies observed.The customer also provided photos that appear to show a broken injection needle and x-ray.A device history record review was performed on the 30ga injection syringe with no relevant findings.The potential cause of this complaint could not be determined based upon the information provided and without the actual sample.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that: "while placing an epidural, clinician utilized the 30 ga injection needle within their kit.When the clinician was advancing the needle, it then broke off inside of the patient.The patient now had to get a scan to see where the needle was, so they could safely remove it.Additional information: "the patient is fine and healthy now.The needle broke off, so it had to be surgically removed by a neurosurgeon.It was uncomfortable for the patient.".

Brand Name
ARROW EPIDURAL CATHETERIZATION KIT: 19 GA
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21854152
Report Number9680794-2025-00319
Device Sequence Number18347395
Product Code BSO
UDI-Device Identifier10801902114331
UDI-Public(01)10801902114331(11)250128(17)261231(10)33F24L0567(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-05500-SC1
Device Lot Number33F24L0567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown